Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Nov 29, 2015, 6:45 PM CST for Presidio County, Texas. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2015, 6:45 PM CST (00:45 UTC)
- Expired
- Nov 30, 2015, 12:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
511
WGUS44 KMAF 300045
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CST SUN NOV 29 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
The river is forecast to crest near action stage overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-301645-
/O.NEW.KMAF.FL.W.0032.151130T0045Z-151130T1800Z/
/PIOT2.1.ER.151129T2348Z.151130T0000Z.151130T0600Z.NO/
645 PM CST SUN NOV 29 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Monday afternoon, or until the warning is cancelled.
* At 6PM Sunday the stage was 9.0 feet (2.7 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river is expected to rise to near flood stage after
midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Nov 29 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 9.0 Sun 6 PM 7.7 7.2 6.5 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.7 Sun 6 PM 2.3 2.2 2.0 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Nov 29, 5:14 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 29, 5:14 PM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 514 PM CST SUN NOV 29 2015 .DISCUSSION... See 00Z aviation discussion below. && .AVIATION... MVFR/IFR CIG/VIS is expected through much of the TAF period. Current CIGs near BKN010 will lower to BKN002-005 by 12Z. There is a chance for patchy dense fog to form but not confident enough to put in the TAF. VFR conditions will arrive near 30/18Z with a northwest wind shift. Hennig && .PREV DISCUSSION... /issued 200 PM CST SUN NOV 29 2015/ DISCUSSION... Area radars show rainfall has finally cleared the lwr Trans Pecos, whereas WV imagery showdrier air intruding into West Texas and Southeast New Mexico as the upper trough begins migrating to the upper Midwest. At the sfc, winds have gone light/variable, and temps have climbed abv freezing everywhere. However, the same problem exists today as yesterday, namely that the models are too optimistic on warming things up, and too wide on diurnal temp spreads, w/MOS even more so. Persistence rules, e.g., staying toward the colder side of guidance, w/a narrower spread between mins and maxes. Temps overnight will be largely dependent onwheretheyendup this afternoon. W/antecedent high soil moisture in place, can't rule out a little fog developing overnight. However, overcast skies should mitigate this somewhat. Temps should finally begin to climb Monday as increased westerly flow finally dislodges theovercast/ams, but a weak Pac front will keep temps in check and below normal. Models continue to keep temps blo normal in the 50s under NW flow aloft, bringing a dry upper trough thru the area Wednesday. This will be followed by weak ridging, w/temps peaking near normal Friday afternoon. Over the weekend, models develop an upper cut-off low and move it to the north of the region, possibly setting off some -SHRA over the NE Saturday night/Sunday. However, if the track pans out, the likely result will be a windy weekend. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Nov 29, 1:59 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 PM CST SUN NOV 29 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 159 PM CST SUN NOV 29 2015 /1259 PM MST SUN NOV 29 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:45 PM CST | River Flood Warning | MAF | Presidio | 25 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.